It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-30-2002, 06:12 PM   #1
Newbie
 
Join Date: Dec 2002
Location: new orleans, LA, USA
Posts: 8
delilah HB User
Question Trileptal and lethargy

Recently been diagnosed with epilepsy, after two grand mal seizures. My neurologist put me on, what I gather is the newest "user-friendly" drug TRILEPTAL. One 300mg pill three times daily. It knocks me out for a long while, and my waking hours are spent in a fog. I feel very detatched and, well, fuzzy. I don't like it. I continued for two weeks, hoping that i'd build up a tolerance, without success. I stopped taking them four days ago, and can already feel my personality, and vibrance returning. Has anyone else had this problem with trileptal? And, if this is my reaction to the latest drug, is it likely that the older ones would be any better for me? I will add that this terrible lethargy is the only side effect that I encountered. Info would be much appreciated.

 
Old 01-03-2003, 09:30 AM   #2
Senior Member
(female)
 
Join Date: Oct 2002
Location: Canada
Posts: 157
Rebecca's Mom HB User
Post

Hi - my daughter Rebecca - age 17 is on Trileptal and experienced the same lathargy. We decreased to once a day at bedtime and she now has her energy back. We decided that the lathargy was worse than having a seizure and then having some life in between - just our experience..you have to weigh it all out.....i'd suggest a med change if it is helping the seizures......Paula
__________________
Paula

 
Sponsors Lightbulb
   
Old 01-04-2003, 01:31 PM   #3
Newbie
 
Join Date: Dec 2002
Location: new orleans, LA, USA
Posts: 8
delilah HB User
Post

Paula, Thanks for the response. One per night would work for me, I think. I wasn't sure if I would be getting an adequate dosage, by only taking 1/3 of the prescribed amount. I have an appoinmtent in a few days, and will mention this to my doc. Thanks again, Louise.

 
Old 01-06-2003, 02:47 PM   #4
Member
 
Join Date: Jan 2003
Posts: 81
simeone HB User
Post

Quote:
Originally posted by delilah:
Recently been diagnosed with epilepsy, after two grand mal seizures. My neurologist put me on, what I gather is the newest "user-friendly" drug TRILEPTAL. One 300mg pill three times daily. It knocks me out for a long while, and my waking hours are spent in a fog. I feel very detatched and, well, fuzzy. I don't like it. I continued for two weeks, hoping that i'd build up a tolerance, without success. I stopped taking them four days ago, and can already feel my personality, and vibrance returning. Has anyone else had this problem with trileptal? And, if this is my reaction to the latest drug, is it likely that the older ones would be any better for me? I will add that this terrible lethargy is the only side effect that I encountered. Info would be much appreciated.

 
Old 01-06-2003, 02:52 PM   #5
Member
 
Join Date: Jan 2003
Posts: 81
simeone HB User
Post

Quote:
Originally posted by delilah:
Recently been diagnosed with epilepsy, after two grand mal seizures. My neurologist put me on, what I gather is the newest "user-friendly" drug TRILEPTAL. One 300mg pill three times daily. It knocks me out for a long while, and my waking hours are spent in a fog. I feel very detatched and, well, fuzzy. I don't like it. I continued for two weeks, hoping that i'd build up a tolerance, without success. I stopped taking them four days ago, and can already feel my personality, and vibrance returning. Has anyone else had this problem with trileptal? And, if this is my reaction to the latest drug, is it likely that the older ones would be any better for me? I will add that this terrible lethargy is the only side effect that I encountered. Info would be much appreciated.
Hi
I am Dilantin,Trileptal,topamax I take 300mg of Trileptal twices a day. I feel the same way as you. You just have to go back to your doctor and try new medication and found the medications thats good for you. I am still looking for the right medications. Good Luck.

 
Old 01-06-2003, 03:11 PM   #6
KOD KOD is offline
Newbie
 
Join Date: Jan 2003
Posts: 1
KOD HB User
Post

I can't tell you how good I feel knowing that someone else is having a bad reaction to Trileptal! I thought it was just me. I have been on Trileptal, 300mg twice a day, since October 2002. Since then my lethargy has become almost unbarebale. Like you I feel like I am going through my day in a fog - like life is just passing me by. It's horrible. I have tried to stick it out, hoping that it will get better, but it hasn't. I think it's time for me to get a change of meds, too. All the side effects I seem to find about Trileptal are dizziness, lethargy, nausea, etc. - the usual - and I have all of them, as well as increased anxiety and panic attacks (something I have never had before Trileptal). I just wanted to thank you for your post - I am so glad that it's not me - that it's the meds.
Thanks!!

 
Old 01-07-2003, 09:44 AM   #7
Member
 
Join Date: Jan 2003
Posts: 81
simeone HB User
Post

Quote:
Originally posted by KOD:
I can't tell you how good I feel knowing that someone else is having a bad reaction to Trileptal! I thought it was just me. I have been on Trileptal, 300mg twice a day, since October 2002. Since then my lethargy has become almost unbarebale. Like you I feel like I am going through my day in a fog - like life is just passing me by. It's horrible. I have tried to stick it out, hoping that it will get better, but it hasn't. I think it's time for me to get a change of meds, too. All the side effects I seem to find about Trileptal are dizziness, lethargy, nausea, etc. - the usual - and I have all of them, as well as increased anxiety and panic attacks (something I have never had before Trileptal). I just wanted to thank you for your post - I am so glad that it's not me - that it's the meds.
Thanks!!
Hi there
I feel just like you like I am the only one that feel out of touch since I am on all those medications.As well like I have anxiety and panic attack but that not often. I do not if it's the Trileptal because I am taking Dilantin and Topomax toobut I know that felt worse after taking Trileptal,it's hard to know. But one day at a time that all we could do, we can't change that we have epilepsy I only wish. Thank you for your respond. Good Luck.

[This message has been edited by simeone (edited 01-07-2003).]

 
Old 01-07-2003, 10:20 AM   #8
Newbie
 
Join Date: Dec 2002
Location: new orleans, LA, USA
Posts: 8
delilah HB User
Post

Thank you all for your responses. I too, am so glad to know that it is not just me. I'm so grateful for these message boards. I have an appointment with my neurologist tomorrow morning, and I obviously, will talk to him about alternative medication and the lethargy I experienced with Trileptal. I will post another message afterwards to update you all. Thanks again, Louise.

 
Old 01-08-2003, 08:10 AM   #9
Newbie
 
Join Date: Dec 2002
Location: new orleans, LA, USA
Posts: 8
delilah HB User
Post

And again...here we go!! Well, I have just returned from the doc shop, and the drug of the day is.....
Keppra!!?. I expressed my serious concerns with the lethargy experienced on Trileptal. He seemed to think that this would work out better for me. 500mg twice daily. For those of you who are under the same sleeping spell as me, well, I'll keep you posted on how this one goes. Two things however. One, having scanned the message boards, it seems that Keppra has a tendency to promote somnolence too (uh-oh). Two, I have started a new forum entitled "from trileptal to keppra" specifically asking anyone out there for any help they might lend. Fingers crossed, let's see if we can sort this out.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Trying Trileptal. BrownCore Bipolar Disorder 7 07-16-2009 10:48 AM
Trileptal and Nursing Tondalea TMJ Disorder -TemporoMandibular Joint 7 09-03-2008 07:10 PM
Nauseated Anyone else experienced such? Zoloft, Trileptal & Generic Restoril Aarondawg Depression 5 05-18-2008 05:36 PM
Trileptal anyone? Neshik Epilepsy 36 01-06-2008 08:00 PM
update on bonnie and trileptal problems debvid Epilepsy 0 07-04-2006 08:00 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (7), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), webartethan (2), Looking4aAnswer (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1009), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (760), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 03:24 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!